MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Codes Difficult to Open or Close (2921); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a device failure to seal and suspected implant fabric damage occurred.In (b)(6) 2019, a left atrial appendage (laa) closure procedure was performed using a 27mm watchman laa closure device with delivery system (wds).In (b)(6) 2023 during a transesophageal echocardiogram (tee) for a pulmonary hypertension follow up examination, a 2mm peri device leak was noted.The fabric of the closure device showed visible surface discontinuity and flow was noted into the laa through the closure device.No patient complications were reported.
 
Event or Problem Description
It was reported that a device failure to seal and suspected implant fabric damage occurred.In (b)(6) 2019, a left atrial appendage (laa) closure procedure was performed using a 27mm watchman laa closure device with delivery system (wds).In (b)(6) 2023 during a transesophageal echocardiogram (tee) for a pulmonary hypertension follow up examination, a 2mm peri device leak was noted.The fabric of the closure device showed visible surface discontinuity and flow was noted into the laa through the closure device.No patient complications were reported.It was further reported three days post index procedure the patient was discharged on warfarin.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16388746
Report Number2124215-2023-06521
Device Sequence Number5605582
Product Code NGV
UDI-Device Identifier08714729838241
UDI-Public08714729838241
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/10/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0023776289
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer02/20/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexMale